direkt zum Inhalt springen

direkt zum Hauptnavigationsmenü

Sie sind hier

TU Berlin

Page Content


Prof. Dr. Peter Bürgisser


Technische Universität Berlin
Institut für Mathematik
Sekretariat MA 3-2
Straße des 17. Juni 136
10623 Berlin

Raum MA 317 (3. OG)
Institut für Mathematik


Beate Nießen
Raum MA 318
Tel.: +49 (0)30 314 - 25771


+49 (0)30 314 - 75902
+49 (0)30 314 - 25839

Während der Vorlesungszeit: Do, 15-16 Uhr.
Während der vorlesungsfreien Zeit: nach Vereinbarung.


The probability that a slightly perturbed numerical analysis problem is difficult
Citation key BCL-The-Probability-That-A-Slightly-Perturbed-Numerical-Analysis-Problem-Is-Difficult
Author Peter Bürgisser and Felipe Cucker and Martin Lotz
Pages 1559-1583
Year 2008
Journal Math. Comp.
Volume 77
Note Warning: unfortunately, due to an error in the production of the paper, binomial coefficients have been replaced by fractions at several places in the journal version! For a correct version see arXiv math/0610270
Abstract We prove a general theorem providing smoothed analysis estimates for conic condition numbers of problems of numerical analysis. Our probability estimates depend only on geometric invariants of the corresponding sets of ill-posed inputs. Several applications to linear and polynomial equation solving show that the estimates obtained in this way are easy to derive and quite accurate. The main theorem is based on a volume estimate of $ \varepsilon$-tubular neighborhoods around a real algebraic subvariety of a sphere, intersected with a spherical disk of radius σ. Besides 𝜀 and σ, this bound depends only on the dimension of the sphere and on the degree of the defining equations.
Link to publication Link to original publication Download Bibtex entry

Zusatzinformationen / Extras

Quick Access:

Schnellnavigation zur Seite über Nummerneingabe

This site uses Matomo for anonymized webanalysis. Visit Data Privacy for more information and opt-out options.